RIKEN Center for Computational Science

Menu
Menu
Events/Documents イベント・広報

Youth Workshop from February 15 to February 17, 2019 in Kobe, Japan

Youth Workshop FY2017

RIKEN R-CCS will organize a Youth Workshop for junior researchers and students in computational science and technology. Through presentations and discussions conducted in English, this workshop aims to create a network for collaboration among young researchers, and to foster their research communication skills in an international setting.

1. Date and location

February 15 (Fri), 2019 to February 17 (Sun), 2019
RIKEN Center for Computational Science (R-CCS) in Kobe, Japan
Access: How to get there.

 

2. Purpose

Youth Workshop FY2017

The workshop aims to create a network for collaboration among young researchers, and improve their research communication skills.

The workshop is open to young researchers affiliated with corporations, universities and research institutes (including technical colleges and graduate schools) who are expected to become the next-generation of leaders in the fields of computational science and high-performance computing.
Young researchers from overseas will participate in this workshop. To encourage participants to take the initiative in interacting with each other, presentations and discussions will be held in English in small groups.

Youth Workshop FY2017

R-CCS staff will serve as mentors for each group and participate in the discussions. You may also participate in The 1st R-CCS International Symposium to gather information on overseas research institutions and the like. Your accommodation cost during the symposium will be covered if you make a poster presentation.

Note: Official language is English.

photo_sato Committee Chair of The 3rd RIKEN R-CCS HPC Youth Workshop
Programming Environment Research Team
Architecture Development Team
Team Leader
Mitsuhisa Sato
photo_imamura Committee member of The 3rd RIKEN R-CCS HPC Youth Workshop
Large-scale Parallel Numerical Computing Technology Research Team
Team Leader
Toshiyuki Imamura
 
photo_Gerofi Balazs Mentor
System Software Development Team
Gerofi Balazs
photo_Lee Mentor
Programming Environment Research Team
Architecture Development Team
Jinpil Lee
photo_Yagi

Mentor/Administrative Office
Programming Environment Research Team
Manabu Yagi

photo_Dawson Mentor
Computational Molecular Science Team
William Dawson
photo_Tatiana Mentor
System Software Development Team
Martsinkevich Tatiana
photo_Nishizawa Mentor
Application Development Team
Seiya Nishizawa
photo_James Taylor Mentor
Data Assimilation Research Team
James Taylor
photo_Nitadori

Mentor
Co-Design Team
Keigo Nitadori

 

Administrative Office
R-CCS Computational Science Promotion Office

 

3. Program overview(tentative)

Fri 15th Feb
Time Program Venue Owner Comments
Evening Welcome Reception
Poster Session
R-CCS R-CCS Computational Science Promotion Office
Sat 16th Feb
Time Program Venue Owner Comments
10:00-10:20 Registration 1F Entrance R-CCS Computational Science Promotion Office
10:20-10:50 Orientation Lecture Hall(N) Prof. Sato Workshop Guidance
Self-introductions
10:50-11:40
(50min)
Lecture
(Senior Talk)
Lecture Hall(N) Prof. Sato
(RIKEN researcher)
Title: TBA
11:40-12:50 Lunch FOCUS
12:50-14:20
(90min)
Presentation/
Discussion 1
GroupA:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Group D:R311
Mentors:
Young R-CCS
researchers
Participants will be divided into 3-4 groups of about 6 people each. Two persons in each group will be designated as mentors.
14:20-14:40 Break Lounge
14:40-15:20
(40min)
Presentation/
Discussion 2
GroupA:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Group D:R311
Mentors:
Young R-CCS researchers
Participants will be divided into 3-4 groups of about 6 people each. Two persons in each group will be designated as mentors.
15:20-15:40 Break Lounge
15:40-16:20
(40min)
Presentation/
Discussion 3
GroupA:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Group D:R311
Mentors:
Young R-CCS researchers
Participants will be divided into 3-4 groups of about 6 people each. Two persons in each group will be designated as mentors.
Sun 17th Feb
Time Program Venue Owner Comments
10:00-10:30 Lecture Hall(N) Room is available for participants.
10:30-11:20
(50min)
Presentation/
Discussion 4
GroupA:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Group D:R311
Mentors:
Young R-CCS researchers
Participants will be divided into 3-4 groups of about 6 people each. Two persons in each group will be designated as mentors.
11:20-11:30 Break Lounge
11:30-12:30
(60min)
Presentation/
Discussion 5
Group A:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Group D:R311
Mentors:
Young R-CCS researchers
Participants will be divided into 3-4 groups of about 6 people each. Two persons in each group will be designated as mentors.
12:30-13:30 Lunch FOCUS
13:30-14:10
(40min)
Presentation/
Discussion 6
Group A:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Group D:R311
Mentors:
Young R-CCS researchers
Participants will be divided into 3-4 groups of about 6 people each. Two persons in each group will be designated as mentors.
14:10-14:30 Break Lounge
14:30-15:10
(40min)
Presentation/
Discussion 7
Group A:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Group D:R311
Mentors:
Young R-CCS researchers
Participants will be divided into 3-4 groups of about 6 people each. Two persons in each group will be designated as mentors.
15:10-15:30 Break Lounge
15:30-17:00
(90min)
Wrap-up
Meeting
Lecture Hall(N) Dr.Imamura Two persons in each group will be designated as mentors.
17:00-17:20 Closing/
Certification
Lecture Hall Dr. Imamura/
Prof.Sato
Group Photo

※ Venue (1F)、Lecture Hall (6F)、Lounge (6F)、R511 (5F)、R311(3F)、FOCUS (next to R-CCS building 1F)

4. Application requirements

Approximately 20 seats (10-15 seats for applicants from Japan. 5-10 seats for applicants from overseas) are available on a first-come, first-served basis. Adjustments may be made to balance the number of applicants from different colleges and other institutes.

Apply here.

Note: In accordance with RIKEN’s rule on protection of personal data, your e-mail address will be protected strictly and will never be released, given, or lent to any third party without just cause.
Personal Information Protection Regulations

Participants must have a clear motive for participating in this workshop, such as being involved in computational science or computer science research.
It is assumed that the participants will bring laptop computers for making presentations during the workshop.

Application deadline:
- For participants in Japan:
January 11 (Fri) 5 pm (Japan time) *extended
- For participants from abroad:
December 11 (Tue) 5 pm (Japan time)

We will stop accepting applications once all the places are taken.
Full participation for the duration of the program is required.

Information on the expenses that RIKEN will cover

- For participants in Japan
RIKEN will pay for travel and accommodation expenses of students.
Travel expenses include transportation fee to/from Kobe, and the fee between hotel and R-CCS during the workshop.
Expenses will be reimbursed after the workshop via bank transfer in accordance with RIKEN regulations.

- For participants from abroad
RIKEN will pay for travel and accommodation expenses of students.
Travel expenses include international and local travel costs to/from Kobe. Transportation fees between hotel and R-CCS during the workshop are included.
More detail about expenses covered will be provided during the workshop. Please contact us if you have any questions.

5. Host

6. Sponsors

7. Inquiries

Computational Science Promotion Office, RIKEN R-CCS
7-1-26, Minatojima-minamimachi, Chuo-ku, Kobe, 650-0047, JAPAN
Email: r-ccs-renkei[at]ml.riken.jp*
*Please change [at] to @ when sending email.